Ergodic Chaos in Optimal Growth Models with Low Discount Rates
AbstractWe show that for every discount factor rho epsilon(O,1) one can find infinitely many strictly concave discrete-time optimal growth models in reduced form which have optimal policy functions exhibiting ergodic chaos. These reduced form models are interpreted in a two-sector optimal growth setting with utility functions depending on consumption as well as on capital.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoArticle provided by Springer in its journal Economic Theory.
Volume (Year): 4 (1994)
Issue (Month): 5 (August)
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00199/index.htm
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Orlando Gomes, 2006. "Local Bifurcations and Global Dynamics in a Solow-type Endogenous Business Cycles Model," Annals of Economics and Finance, Society for AEF, vol. 7(1), pages 91-127, May.
- Baierla, Gary & Nishimura, Kazuo & Yano, Makoto, 1998. "The role of capital depreciation in multi-sectoral models," Journal of Economic Behavior & Organization, Elsevier, vol. 33(3-4), pages 467-479, January.
- Mitra, Tapan, 1998. "On the relationship between discounting and complicated behavior in dynamic optimization models," Journal of Economic Behavior & Organization, Elsevier, vol. 33(3-4), pages 421-434, January.
- Gomes, Orlando, 2007. "Nonlinear dynamics in a model of financial development with a risk premium," MPRA Paper 2887, University Library of Munich, Germany.
- Gomes, Orlando, 2007.
"A two-dimensional non-equilibrium dynamic model,"
4817, University Library of Munich, Germany.
- Goenka, Aditya & Poulsen, Odile, 2004. "Factor Intensity Reversal and Ergodic Chaos," Working Papers 04-13, University of Aarhus, Aarhus School of Business, Department of Economics.
- Orlando Gomes, 2006. "Routes to chaos in macroeconomic theory," Journal of Economic Studies, Emerald Group Publishing, vol. 33(6), pages 437-468, November.
- Gomes, Orlando, 2007. "Time preference and cyclical endogenous growth," MPRA Paper 3282, University Library of Munich, Germany.
- Montrucchio, Luigi & Sorger, Gerhard, 1996. "Topological entropy of policy functions in concave dynamic optimization models," Journal of Mathematical Economics, Elsevier, vol. 25(2), pages 181-194.
- Sumit Joshi, 1999.
"The Stochastic Turnpike Property without Uniformity in Convex Aggregate Growth Models,"
67, Centre for Development Economics, Delhi School of Economics.
- Joshi, Sumit, 2003. "The stochastic turnpike property without uniformity in convex aggregate growth models," Journal of Economic Dynamics and Control, Elsevier, vol. 27(7), pages 1289-1315, May.
- Kopel, M. & Dawid, H. & Feichtinger, G., 1998. "Periodic and chaotic programs of intertemporal optimization models with non-concave net benefit function," Journal of Economic Behavior & Organization, Elsevier, vol. 33(3-4), pages 435-447, January.
- Gomes, Orlando, 2007.
"Consumer confidence, endogenous growth and endogenous cycles,"
2883, University Library of Munich, Germany.
- Orlando Gomes, 2010. "Consumer confidence, endogenous growth and endogenous cycles," Journal of Economic Studies, Emerald Group Publishing, vol. 37(4), pages 377-404, September.
- Mitra, Tapan & Nishimura, Kazuo, 2001. "Discounting and Long-Run Behavior: Global Bifurcation Analysis of a Family of Dynamical Systems," Journal of Economic Theory, Elsevier, vol. 96(1-2), pages 256-293, January.
- César L. Guerrero-Luchtenberg, 2004. "Chaos vs. patience in a macroeconomic model of capital accumulation: New applications of a uniform neighborhood turnpike theorem," Estudios Económicos, El Colegio de México, Centro de Estudios Económicos, vol. 19(1), pages 45-60.
- Cesar Guerrero-Luchtenberg, 1998. "- A Turnpike Theoreme For A Family Of Functions," Working Papers. Serie AD 1998-07, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Orlando Gomes, 2008. "Time Preference and Cyclical Endogenous Growth in an AK Growth Model," Notas Económicas, Faculdade de Economia, Universidade de Coimbra, issue 28, pages 32-55, December.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.